Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Taking Lexapro and Depakote. HIV positive. Body itching, bloated stomach, swollen limbs. Taken Benadryl

User rating for this question
Very Good
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 2551 Questions
Question
I'm HIV+ 37 yo female. Not on any meds for it, should be though. I'm on 20mg of Lexapro ,250 mg depakote in the morning and 750 mg at night. Saturday night I had an itch all over my body specially on my hands and feet. I've been taking Benadryl which has not helped.My stomach is really bloated and my hands , legs , feet are swollen . My hands are very itchy, when I press on my skin it seems I'm retaining water also.
Posted Tue, 9 Apr 2013 in HIV and AIDS
 
 
Answered by Dr. S. Murugan 44 minutes later
Hi,
Welcome to XXXXXXX
Thanks for posting your query.

I would like to know some more details about you.
1. How long you are having HIV?
2.What is your viral load and CD4 count?
3. How long are you on Lexapro and Depakote?
4. Do you have any other laboratory reports with you?

Itching is a common symptom in HIV disease.
It may be an exaggerated reactions to insect bite or mosquito bite or may be due to dry skin and climatic conditions. Seborrheic dermatitis is not common over hands and feet.

Your symptoms of bloated abdomen,hands,legs and feet may be due to various causes like kidney, live or heart problems either related to HIV or a co-morbid condition.
Only with detailed examination and investigation one can arrive at the cause of these problem.
If you could be able to send some more details I can guide you better.
Waiting for your reply,
Dr S.Murugan
Above answer was peer-reviewed by
 
Follow-up: Taking Lexapro and Depakote. HIV positive. Body itching, bloated stomach, swollen limbs. Taken Benadryl 2 hours later
I would like to know some more details about you.
1. How long you are having HIV?
1997
2.What is your viral load and CD4 count?
in feb 2012 500's
3. How long are you on Lexapro and Depakote?
2 months
4. Do you have any other laboratory reports with you?
no i dont have ins
 
 
Answered by Dr. S. Murugan 10 hours later
Hi,
Welcome back.

Your answer to my 2nd question is 500. Whether it is viral load or CD4 count? If it is viral load you're quite alright. If it is CD4 Count, then it is high time for you to repeat the same.

As per your statement you are having HIV since 1997 (more than 15 years) it is better to start ART after seeing the CD4 count result.

For the swelling of hands, feet and abdomen you have to undergo blood, urine examinations along with ultra sonogram abdomen. (CT Scan and MRI if indicated).
Better to consult a physician and with his guidance proceed with the appropriate treatment.
For your itching problem you can take some other antihistamines other than Benadryl as per the advice of a dermatologist. He/she will decide about topical applications. Wearing full sleeves tops and socks for your feet also may be useful to protect you from insects, cool air and also from sunlight exposure.
Get well soon.
Dr S.Murugan
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an HIV AIDS Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor